Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
145 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

If I stop taking the birth control pill, will my cervical erosion stop?

If i stop taking the birth control pill will my cervical erosion stop? I'm 26 and have been on the pill since age 21. The bleeding started about 3-4 years ago. And I've been with the same partner for 5 years. I've had regular paps, all come back normal as well as STD checks. My GYN never gave me any options of treatment or told me if getting off the pill would stop the post coital bleeding.
Fri, 26 Jun 2020
Report Abuse
General & Family Physician 's  Response
Hello,

Cervical erosion occurs commonly due to hormonal changes due to BC pills, pregnancy or age (younger females) are more prone to cervical erosion. To prevent post coital bleeding due to erosion you should get pelvic examination done to rule out cervical cancer. Get pap test, colposcopy and biopsy done.

Low-dose vaginal estrogen therapy may help. Creams, suppositories, rings to reduce vaginal dryness are effective. Your treatment will depend on the pathology detected, You may require treatment by diathermy, cryotherapy or cautery with silver nitrate. Get examined by your gynecologist and treated at the earliest.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Cervical ectropion


If I stop taking the birth control pill, will my cervical erosion stop?

Hello, Cervical erosion occurs commonly due to hormonal changes due to BC pills, pregnancy or age (younger females) are more prone to cervical erosion. To prevent post coital bleeding due to erosion you should get pelvic examination done to rule out cervical cancer. Get pap test, colposcopy and biopsy done. Low-dose vaginal estrogen therapy may help. Creams, suppositories, rings to reduce vaginal dryness are effective. Your treatment will depend on the pathology detected, You may require treatment by diathermy, cryotherapy or cautery with silver nitrate. Get examined by your gynecologist and treated at the earliest. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician